MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPOSITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPOSITE CRKSCRW 5.5X14.7MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On(b)(6)2023, an fda medwatch notification was received via email.A nurse reported that an ar-1927bcf-3 biocomposite corkscrew ft tripleplay anchor broke in half.The surgeon was only able to retrieve one-half of the broken screw, the other portion remained in the patient.This was discovered during a procedure on(b)(6)/2023.No further information was reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
BIO-COMPOSITE CRKSCRW 5.5X14.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17439142
Report Number1220246-2023-07380
Device Sequence Number19504641
Product Code MAI
UDI-Device Identifier00888867023369
UDI-Public00888867023369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberBIO-COMPOSITE CRKSCRW 5.5X14.7MM
Device Catalogue NumberAR-1927BCF-3
Device Lot Number14954089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown